Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Diabetic, fasting sugar always seems to higher, on medicines. Reason?

Hello Dr. I am Mr R S Gade from Kolhapur Maharashtra. I have sugar since last 10 years. Now a days when I check the sugar level before breakfast and after lunch, i find that sugar level before break fast is higher than after lunch. I have dosage of Human Mixtard Insulin with break fast of 15 pts on insulin syringe . And a Remylin D 1 tablet at lunch. What is the reason of increased sugar level before breakfast.
Asked On : Thu, 25 Oct 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Diabetologist 's  Response
Aug 2012
Dear Mr Ratnakar Gade,

The reason for your fasting high sugars is you do not take enough medication to cover the night time high sugars. To answer you completely I will need some information like what is your age, since how many years you are on insulin, are you also taking oral tablets to control your sugars along with insulin?
Generally people who are prescribed insulin which is in pre-mixed form (like Mixard) also need small dose before dinner to get better sugar readings in the morning hours. You'll need to see your doctor for the prescription. If you are on oral tablets then rising the dose of those tablets will also help in case you do not want to take evening dose of insulin in addition to the morning hours. I hope you got an idea why your sugars in the morning hours are high. Take care.
Answered: Thu, 25 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor